Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2007, 6:35 PM CDT for Craighead County, Arkansas. It was in force for 40 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 6:35 PM CDT (23:35 UTC)
- Expired
- Apr 3, 2007, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Craighead County, AR
The radar
The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:49 PM CDT | FUNNEL CLOUD | 1 S Jonesboro, AR | VIEW FROM HWY 63 |
| Apr 3, 6:54 PM CDT | TSTM WND GST 0 | 1 E Jonesboro, AR | *** 3 INJ *** BUILDINGS DAMAGED. TWO CHILDREN AND A COACH WERE INJURED ON A SCHOOL BUS FROM GOSNELL AT HWY 63 AND COMMERCE DRIVE. THEY WERE IN THE PROCESS OF ABANDONING THE BUS WHEN THE GLASS SHATTERED AND RESULTED IN MINOR INJURIES TO THE COACH. THEY WERE TRA |
| Apr 3, 6:54 PM CDT | TSTM WND GST 60 | 1 E Jonesboro, AR | *** 3 INJ *** TWO CHILDREN AND A COACH WERE INJURED ON A SCHOOL BUS FROM GOSNELL AT HWY 63 AND COMMERCE DRIVE. THEY WERE IN THE PROCESS OF ABANDONING THE BUS WHEN THE WINDOWS SHATTERED AND RESULTED IN MINOR INJURIES. THEY WERE TRANSPORTED TO THE HOSPITAL. |
| Apr 3, 6:54 PM CDT | TORNADO 1 | 4 Ese Jonesboro, AR | TORNADO RESULTED IN SIGNIFICANT DAMAGE TO A METAL BUILDING. THE TORNADO HAS BEEN RATED AS AN EF-1. |
| Apr 3, 6:54 PM CDT | TORNADO | 1 E Jonesboro, AR | JUST ON THE EAST SIDE OF JONESBORO |
| Apr 3, 7:00 PM CDT | HAIL 0.88 | Monette, AR | |
| Apr 3, 7:07 PM CDT | TSTM WND GST 0 | 1 W Lake City, AR | |
| Apr 3, 7:07 PM CDT | TORNADO | 1 W Lake City, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 032334
SVRMEG
ARC031-040015-
/O.NEW.KMEG.SV.W.0023.070403T2335Z-070404T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
635 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
* UNTIL 715 PM CDT
* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROOKLAND...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
CITY...BLACK OAK AND MONETTE.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3587 9029 3579 9029 3581 9075 3598 9071
3598 9051 3596 9049 3596 9039 3599 9036
3599 9029
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:53 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 3, 1:53 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 153 PM CDT TUE APR 3 2007 .DISCUSSION... STILL LOOKING AT A RISK OF SEVERE WEATHER...LIKELY MOVING THROUGH THE MIDSOUTH LATE AFTERNOON/EVENING AHEAD OF A STRONG COLD FRONT. 18Z LZK SOUNDING AND LATE MORNING AIRCRAFT SOUNDINGS AT MEMPHIS INDICATE A WARM LAYER AT 900 MB TO 750 MB...EFFECTIVELY CAPPING DEEP MOIST CONVECTION. THIS CAP IS GRADUALLY ERODING...AS SURFACE TEMPS OVER NORTHERN AR REACH THE LOWER 80S WITH DEWPOINTS IN THE MID 60S. GOES VISIBLE IMAGERY INDICATED LINEAR ORIENTED TOWERING CU DEVELOPING OVER THIS AREA... AHEAD OF THE FRONT WHICH ROUGHLY EXTENDED ALONG INTERSTATE 44 AT DISCUSSION TIME. EXPECT A MULTI SEGMENT LINEAR MCS TO BECOME BETTER ORGANIZED OVER THE OZARKS LATE THIS AFTERNOON WHICH SHOULD MOVE THROUGH THE MIDSOUTH THIS EVENING. 18Z SPC MESOANALYSIS ESTIMATED CAPES WERE APPROACHING 2000 J/KG OVER THE MIDSOUTH. WITH MARGINAL SHEAR...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. GIVEN THE HIGH INSTABILITY...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT NEAR BOUNDARIES AND OTHER LOCALIZED SOURCES OF HIGHER HELICITY. WHAT TORNADO THREAT THERE IS SHOULD DECREASE BY LATE EVENING AS INSTABILITY MODERATES. POST FRONTAL AIRMASS CHANGE WILL BE DRAMATIC... COURTESY OF SIGNIFICANTLY COOLER AND DRIER CANADIAN AIR. VERY LOW DEWPOINTS AND LIGHT WINDS WILL LIKELY RESULT IN SUBFREEZING MINIMUM TEMPS THIS WEEKEND. SOME QUESTION PERSISTS CONCERNING THE AMOUNT OF MID AND HIGH CLOUDS...BUT THE LOW DEWPOINTS REMAIN AND WINDS SHOULD BE LIGHT BY LATE THURSDAY. 1000 TO 500 MB THICKNESSES OF 5220 M ARE CERTAINLY UNUSUAL FOR EARLY/MID APRIL. WILL MENTION MORNING FROST IN THE WEEKEND PERIODS AND MAINTAIN MENTION OF POSSIBLE FREEZING TEMPS IN THE HAZARDOUS WEATHER OUTLOOK. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 50 63 40 60 / 70 0 0 0 MKL 47 61 30 56 / 70 0 0 0 JBR 47 62 35 57 / 40 0 0 0 TUP 56 66 37 59 / 80 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 3, 2:55 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT TUE APR 3 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041030- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 255 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MOST OF THE MIDSOUTH. THE MODERATE RISK AREA IS ROUGHLY NORTH OF A CLARKSDALE TO CORINTH MISSISSIPPI LINE. A SLIGHT RISK OF SEVERE WEATHER EXISTS SOUTH OF THIS LINE. A STRONG COLD FRONT WILL MOVE THROUGH THE MIDSOUTH THIS EVENING AND EARLY WEDNESDAY MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT. SEVERE THUNDERSTORMS ARE EXPECTED...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...MAINLY IN THE MODERATE RISK AREA. STORMS WILL LIKELY AFFECT NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL BETWEEN 3 PM AND 7 PM...AND WESTERN TENNESSEE BETWEEN 4 PM AND 10 PM. THE STORMS WILL LIKELY IMPACT NORTHEAST MISSISSIPPI BETWEEN 8 PM AND 1 AM WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLDER AIR WILL MOVE IN BEHIND THE FRONT AND REMAIN OVER THE MIDSOUTH THROUGH FRIDAY. TEMPERATURES THURSDAY AND FRIDAY MORNINGS COULD BE NEAR THE FREEZING POINT. OVER THE WEEKEND...FREEZING LOW TEMPERATURES ARE LIKELY ACROSS MUCH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON... THROUGH THE EVENING. PWB
In the hours before
Special weather statement, Apr 3, 4:15 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 415 PM CDT TUE APR 3 2007 ARZ008-032145- RANDOLPH AR- 415 PM CDT TUE APR 3 2007 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY. AN APPROACHING SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND 60 MPH WINDS WAS LOCATED JUST NORTH OF RANDOLPH COUNTY ARKANSAS 415 PM CDT. THE STORM WAS MOVING SOUTHEAST AT 30 MPH. THIS STORM MAY MOVE INTO NORTHEAST RANDOLPH COUNTY IN THE NEXT 15 MINUTES. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 3, 5:05 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
505 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL MAYNARD 36.42N 90.90W
04/03/2007 E1.00 INCH RANDOLPH AR PUBLIC
&&
SVRLocal storm report, Apr 3, 5:57 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL MAYNARD 36.42N 90.90W
04/03/2007 E1.00 INCH RANDOLPH AR PUBLIC
0520 PM HAIL CORNING 36.41N 90.59W
04/03/2007 E1.75 INCH CLAY AR PUBLIC
0532 PM HAIL CORNING 36.41N 90.59W
04/03/2007 M1.00 INCH CLAY AR TRAINED SPOTTER
0545 PM HEAVY RAIN CORNING 36.41N 90.59W
04/03/2007 E0.00 INCH CLAY AR PUBLIC
STREET FLOODING
&&
SVRLocal storm report, Apr 3, 5:59 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL MAYNARD 36.42N 90.90W
04/03/2007 E1.00 INCH RANDOLPH AR PUBLIC
0520 PM HAIL CORNING 36.41N 90.59W
04/03/2007 E1.75 INCH CLAY AR PUBLIC
0532 PM HAIL CORNING 36.41N 90.59W
04/03/2007 M1.00 INCH CLAY AR TRAINED SPOTTER
0545 PM HEAVY RAIN CORNING 36.41N 90.59W
04/03/2007 E0.00 INCH CLAY AR PUBLIC
STREET FLOODING
0550 PM TORNADO RECTOR 36.26N 90.29W
04/03/2007 CLAY AR LAW ENFORCEMENT
&&
SVRLocal storm report, Apr 3, 6:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
633 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN CORNING 36.41N 90.59W
04/03/2007 E0.00 INCH CLAY AR PUBLIC
STREET FLOODING
0550 PM TORNADO RECTOR 36.26N 90.29W
04/03/2007 CLAY AR LAW ENFORCEMENT
0620 PM HAIL WARDELL 36.35N 89.82W
04/03/2007 M0.75 INCH PEMISCOT MO LAW ENFORCEMENT
0620 PM TSTM WND DMG KENNETT 36.24N 90.05W
04/03/2007 DUNKLIN MO LAW ENFORCEMENT
POWER LINES DOWN
0621 PM TSTM WND GST 2 W KENNETT 36.24N 90.08W
04/03/2007 E60.00 MPH DUNKLIN MO LAW ENFORCEMENT
0625 PM HAIL PARAGOULD 36.06N 90.51W
04/03/2007 M1.25 INCH GREENE AR TRAINED SPOTTER
&&
SVRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:23 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 67 min |
| Apr 3, 4:54 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 66 min |
| Apr 3, 5:24 PM CDT | Flash Flood Warning | MEG | Clay | 3 hr |
| Apr 3, 5:25 PM CDT | Tornado Warning | MEG | Clay | 50 min |
| Apr 3, 5:30 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 30 min |
| Apr 3, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 55 min |
| Apr 3, 6:29 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 31 min |
| Apr 3, 6:51 PM CDT | Tornado Warning | MEG | Craighead | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.